Teddies by Laura Lynn

One of a Kind and Small Limited Edition Collectible Artist Teddy Bears Designed + Created by Teddy Bear Artist Laura Lynn Matthews

Wednesday, May 27, 2009

Medication side effects... Yuck!

Argh! I am so frustrated! My doc told me a little less than a year ago that it's time for me to go on blood pressure medication. I wasn't surprised, both Mom and Dad have high blood pressure. What I AM surprised about is how hard it would be to find a medication that would work for me.

Actually, all 3 I have tried have lowered my bp, but they've had side effects that I just couldn't live with. The first one gave me pain in my hip which would hinder my walking - NOT good. The 2nd one made me very depressed, and now the 3rd one appears to make me feel like I've got a really bad case of PMS... ALL the time!

Right now I'm experimenting to check for sure if that feeling is actually from the medication or not. I think it probably is. After a few weeks when I started it I started feeling that way, but not nearly as badly as I've felt the last month or so. It's really made me feel awful and has had a negative effect on how much I can work.

So... just how many types of blood pressure medication ARE there? LOL! If all else fails, I'll go back to the one that caused hip pain - I can deal with that easier than the 2 other side effects LOL!!!

7 Comments:

  • At May 27, 2009 , Blogger Bev said...

    Sorry you're having a tough time with this.

    I've been on BP meds for many years now, and the best one for me is in the Beta Blocker class (which also has the nice side benefit of drastically cutting how many migraine headaches I used to get!). There are also a number of these that are generic, thus saving my budget. The only bad thing is what they call "positional vertigo" that is if I get up too fast I feel dizzy.

    Hope you get this sorted out soon!

     
  • At May 27, 2009 , Blogger Karen in Wichita said...

    Hip pain? Really? Because I know someone who's been having mystery hip pain recently, and I know she's on blood pressure meds.

    And yeah, my mother-in-law's been going through the whole which-med thing, with the added complication that she HAD one that worked with minimal side effects... that the insurance company made her change away from. Gah!

    I have borderline-low blood pressure, as does my mother, so when I'm filling out medical-history forms, there's one bad-stuff box I can skip checking. Unfortunately, it's usually the ONLY one.

     
  • At May 27, 2009 , Blogger Laura Lynn said...

    Thanks Bev and Karen! Today was better, thanks! Skipped yesterday's dose but started again today.

    Karen, yup - hip pain. My doctor had not heard of it either, but it did say joint pain was possible. She had me go off the meds for 2 weeks and start again. When I stopped the pain stopped - when I started again the pain came back. She said that obviously the meds were causing it. I love my doctor :)

     
  • At May 28, 2009 , Blogger lapousmor said...

    Hi Laura-Lynn!

    I really hope you will manage to find the best medicine to suit you soon. It sounds like a hard time to try them all.
    Good luck!

    hugs,
    Sophie.

     
  • At May 28, 2009 , Blogger Karen in Wichita said...

    Laura Lynn: Can I ask what the med was, to pass on to this lady? (If you want to email it for confidentiality, that's fine.)

     
  • At May 31, 2009 , Blogger Mutz said...

    Hiya Laura,

    I also have hereditary high BP. Took about a year & 1/2 to find the right combination for me. Well worth the time spent though, keep plugging away. It will all work out. Be sure to insist on one that doesn't give you side effects though.
    Hugz,
    Amy

     
  • At June 03, 2009 , Blogger Laura Lynn said...

    Hi Karen, No problem! It was Benicar HCT that caused my hip pain. Thanks so much Amy and Sophie!!

     

Post a Comment

Subscribe to Post Comments [Atom]

<< Home